My name is Tina
Jun 2, 2013
My question is what should I do about my belly fay I take one med at is complera,what can I do about that?
Response from Dr. Henry
Increased belly fat is common in the general population. HIV associated increased belly fat (under the general term lipodystrophy) was particularly a problem with some of the older HIV regimens but is less of a problem-though still observed-with newer regimens such as Complera. Many patients can 5-10 pounds of weight on effective HIV treatment as their body recovers from often hidden effects of prior untreated HIV infection (weight gain can be a part of the return to health phenomenon). Family genetics, exercise and diet habits, and hormone issues can impact weight gain in the setting of HIV infection. A thorough evaluation by your HIV doctor and possibly a nutritionist is recommended. There is not simple intervention to decrease belly fat eight in the general population or in treated HIV individuals. Limited data suggests that Complera would compare favorably to many other good HIV regimens as far as impact on fat and lipids so I cannot with any confidence recommend an alternative HIV regimen as likely to reduce the belly fat. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.